| Model Number |
EEAXL2835 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Failure to Anastomose (1028); Laceration(s) (1946); Tissue Breakdown (2681)
| Date of Event |
01/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a laparoscopic sigmoid colectomy procedure for the treatment of ischemic heart disease, after firing for the rectal anastomosis, the anvil head fell over or collapsed.When extracting the handle, it got caught strongly, and when the intestinal tract was checked after removal, it has torn vertically by about five centimeters (cm).Starting one cm on the oral side of the anastomosis and extending approximately four cm beyond the anastomosis on the anal side.It was completely torn inside the abdominal cavity to the extent that the rectal cavity was visible.The donut ring has been confirmed without any issues, with the entire circumference and all layers checked on both the oral and anal sides.The anal side was detached/moved from the laceration part, and additional resection of seven cm of the rectum and anastomosis were performed.This resulted in surgical time extension by three to four hours.To complete the case, a new stapler was used.A stoma was not placed, and the postoperative progress was monitored.
Additional Manufacturer Narrative
Correction: h6 (ime, fdd added) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the anvil disengaged and the device was difficult to remove from cavity.The reported issues were not confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.